Alert archive / Arizona / Areal Flood Warnings in 2012
Areal Flood Warning 13, NWS Tucson, AZ
NWS Tucson, AZ issued this areal flood warning at Sep 12, 2012, 4:08 PM MST for Pima County, Arizona. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2012, 4:08 PM MST (23:08 UTC)
- Expired
- Sep 13, 2012, 10:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 160 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 761 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
231
WGUS45 KTWC 122308
FLWTWC
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
408 PM MST WED SEP 12 2012
AZC019-131100-
/O.NEW.KTWC.FA.W.0013.120912T2308Z-120913T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
408 PM MST WED SEP 12 2012
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLOOD WARNING FOR SMALL STREAMS IN...
CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 400 AM MST THURSDAY
* AT 407 PM MST THE VAMORI WASH NEAR KOM VO REMAINED ABOVE FLOOD
STAGE AT 9.81 FEET WHICH STILL IMPACTS HIGHWAY 21. AT LEVELS ABOVE
9.5 FEET...HIGHWAY 21 WILL LIKELY REMAIN IMPASSABLE. THE WASH WILL
CONTINUE TO VERY SLOWLY RECEDE BUT WILL LIKELY REMAIN ABOVE FLOOD
STAGE TONIGHT.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. MOST FLOOD RELATED
DEATHS OCCUR IN AUTOMOBILES. ONLY A FEW INCHES OF RAPIDLY FLOWING
WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3177 11244 3196 11243 3198 11242 3201 11234
3201 11231 3193 11212 3188 11218 3192 11230
3172 11230
$$
GL3 follow-up statements
538
WGUS85 KTWC 130411
FLSTWC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
911 PM MST WED SEP 12 2012
AZC019-131100-
/O.CON.KTWC.FA.W.0013.000000T0000Z-120913T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
911 PM MST WED SEP 12 2012
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM MST THURSDAY FOR
SMALL STREAMS IN CENTRAL PIMA COUNTY...
AT 911 PM MST THE VAMORI WASH NEAR KOM VO REMAINED ABOVE FLOOD STAGE
AT 9.69 FEET WHICH STILL IMPACTS HIGHWAY 21. AT LEVELS ABOVE 9.5
FEET...HIGHWAY 21 WILL LIKELY REMAIN IMPASSABLE. THE WASH WILL
CONTINUE TO VERY SLOWLY RECEDE BUT WILL LIKELY REMAIN ABOVE FLOOD
STAGE INTO THURSDAY MORNING.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3177 11244 3196 11243 3198 11242 3201 11234
3201 11231 3193 11212 3188 11218 3192 11230
3172 11230
$$
GL967
WGUS45 KTWC 131049
FLWTWC
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
349 AM MST THU SEP 13 2012
AZC019-131700-
/O.EXT.KTWC.FA.W.0013.000000T0000Z-120913T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
349 AM MST THU SEP 13 2012
THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXTENDED THE
* FLOOD WARNING FOR SMALL STREAMS IN...
CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 1000 AM MST
* AT 347 AM MST THE VAMORI WASH REMAINED ABOVE FLOOD STAGE AT 9.57
FEET WHICH STILL IMPACTS HIGHWAY 21. AT LEVELS ABOVE 9.5
FEET...HIGHWAY 21 WILL LIKELY REMAIN IMPASSABLE. THE WASH WILL
CONTINUE TO VERY SLOWLY RECEDE BUT WILL LIKELY REMAIN ABOVE FLOOD
STAGE UNTIL LATE THIS MORNING.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
LAT...LON 3177 11244 3196 11243 3198 11242 3201 11234
3201 11231 3193 11212 3188 11218 3192 11230
3172 11230
$$
MEYER790
WGUS85 KTWC 131702
FLSTWC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1002 AM MST THU SEP 13 2012
AZC019-131709-
/O.EXP.KTWC.FA.W.0013.000000T0000Z-120913T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
1002 AM MST THU SEP 13 2012
...THE FLOOD WARNING WILL EXPIRE AT 1000 AM MST FOR SMALL STREAMS IN
CENTRAL PIMA COUNTY...
AT 955 AM MST...THE VAMORI WASH HAD FALLEN TO JUST BELOW FLOOD
STAGE. THE CURRENT READING WAS 9.47 FEET AND FLOOD STAGE IS 9.50
FEET. AT THESE LEVELS...HIGHWAY 21 WILL STILL LIKELY BE IMPACTED.
HOWEVER...THE VAMORI WASH IS EXPECTED TO CONTINUE TO SLOWLY RECEDE.
LAT...LON 3177 11244 3196 11243 3198 11242 3201 11234
3201 11231 3193 11212 3188 11218 3192 11230
3172 11230
$$
ZELLWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this areal flood warning went out at Sep 12, 2:15 PM MST, 1 hour 53 minutes earlier.
Area forecast discussion, Sep 12, 2:15 PM MST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST WED SEP 12 2012 .SYNOPSIS...AMPLE MOISTURE FOR SCATTERED SHOWERS AND THUNDERSTORMS TODAY. A DRIER WESTERLY FLOW WILL START TO LIMIT THUNDERSTORM COVERAGE BEGINNING THURSDAY. && .DISCUSSION...ISOLATED STORMS HAVE POPPED UP NOW AND THEN TODAY AND SHOULD CONTINUE THROUGH THE AFTERNOON AND EVENING. VIS SATELLITE IMAGERY SHOWS CLEARING TAKING PLACE OVER MUCH OF PIMA COUNTY...BUT WIDESPREAD CU FIELD EXISTS ACROSS THE REST OF SOUTHEAST ARIZONA. THE TRAILING EDGE OF AN UPPER TROUGH IS DIVING SOUTH ACROSS EASTERN ARIZONA AND PROVIDING ENOUGH SUPPORT FOR CONVECTION MAINLY OVER THE RIM. THIS SUPPORT SHOULD CONTINUE TO ENHANCE STORM POTENTIAL ACROSS THE HIGHER TERRAIN OF EASTERN AND SOUTHEASTERN ARIZONA...WHICH IS WHERE OUR CURRENT HIGHEST CHANCE FOR PRECIP EXISTS IN THE FORECAST. FORECAST SOUNDINGS SHOW THE DRYING TREND ALOFT WILL CONTINUE AND SLOWLY ERODE THE MOIST AIRMASS BELOW 500 MB. PRECIP CHANCES WILL ALSO DECREASE ACCORDINGLY THROUGH THE NEXT 7 DAYS. THE UPPER LOW WILL CUT OFF OVER NEW MEXICO AND PROVIDE SOME SUPPORT FOR STORMS MAINLY IN THE FAR EASTERN PORTION OF SOUTHEAST ARIZONA THROUGH FRIDAY. WILL ALSO EXPERIENCE A TIGHTENING SURFACE GRADIENT FRIDAY RESULTING IN STRONGER SURFACE WINDS. NOT YET CONCERNED ABOUT WIND ADVISORY THRESHOLDS BEING MET...BUT THE WINDS WILL INCREASE ABOVE RECENT CLIMATOLOGY. A SUBSTANTIAL PATTERN CHANGE IS CURRENTLY TAKING PLACE WITH ARIZONA BEING CUT OFF FROM THE MONSOONAL FLOW AS HIGH PRESSURE BUILDS OVER THE WESTERN US. AS MENTIONED ABOVE...THIS WILL RESULT IN A DRY AND WARMING TREND OVER THE NEXT SEVERAL DAYS. ANTICIPATE TEMPERATURES RISING TO NEAR OR SLIGHTLY ABOVE NORMAL WITH VERY FEW CHANCES AT PRECIP AFTER FRIDAY. && .AVIATION...FEW-SCT CLOUDS AT 4-7K FT AGL THRU 13/02Z...THEN DECREASING CLOUDS...AND SKC-FEW CLOUDS AFT 13/05Z. ISOLATED -TSRA/-SHRA THRU 13/02Z...MAINLY EAST OF A KFHU TO KSAD LINE. WIND GUSTS NEAR 30 KTS WITH THE STRONGEST -TSRA. OTHERWISE...SURFACE WIND LESS THAN 10 KTS THRU 13/16Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ISOLATED SHOWERS AND THUNDERSTORMS THROUGH THE EARLY EVENING HOURS...THEN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE REST OF THE WORK WEEK MAINLY EAST OF TUCSON. DRY CONDITIONS ARE EXPECTED FOR MUCH OF SOUTHEAST ARIZONA THIS WEEKEND INTO EARLY NEXT WEEK. WITH DECREASING MOISTURE THIS WEEK...EXPECT DAYTIME HIGH TEMPERATURES TO INCREASE AND MINIMUM RELATIVE HUMIDITY VALUES TO DECREASE. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/TUCSON BROST/ZELL
Hazardous weather outlook, Sep 12, 11:16 AM MST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1116 AM MST WED SEP 12 2012 AZZ501>515-131830- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 1116 AM MST WED SEP 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY MAINLY ACROSS COCHISE...GRAHAM AND GREENLEE COUNTIES. SOME STORMS MAY PRODUCE BRIEF HEAVY RAIN AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A DRYING TREND WILL CONTINUE ON THURSDAY LASTING THROUGH NEXT WEEK. SHOWER AND THUNDERSTORM CHANCES WILL BE LIMITED WITH THE DRIER CONDITIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:03 PM MST | Areal Flood Warning | TWC | Pima | 15 hr |
Nearby
Areal Flood Warnings in Arizona, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.